Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 144, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 5, 2014, 7:45 AM CDT for Allen County, Labette County, Neosho County, Kansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 7:45 AM CDT (12:45 UTC)
- Expired
- Jun 5, 2014, 8:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Allen County, KS, Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 134 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:34 AM CDT | TSTM WND GST 70 | Edna, KS | TRAINED SPOTTER ESTIMATES 60 TO 70 MPH WINDS. |
| Jun 5, 8:40 AM CDT | TSTM WND GST 60 | Oswego, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:46 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
775
WUUS53 KICT 051245
SVRICT
KSC001-099-133-051345-
/O.NEW.KICT.SV.W.0144.140605T1245Z-140605T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
745 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ALLEN COUNTY IN SOUTHEAST KANSAS...
LABETTE COUNTY IN SOUTHEAST KANSAS...
NEOSHO COUNTY IN SOUTHEAST KANSAS...
* UNTIL 845 AM CDT
* AT 743 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF YATES CENTER TO BUFFALO TO
ALTOONA TO NEODESHA TO PERU...AND MOVING EAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
CHANUTE...PARSONS...THAYER...GALESBURG...HUMBOLDT...ERIE...ST.
PAUL...MOUND VALLEY...ALTAMONT...EDNA...OSWEGO...BARTLETT...
CHETOPA...EARLTON...CHANUTE AIRPORT...PARSONS TRI CITY AIRPORT...
PETROLIA...DENNIS...IOLA AIRPORT AND SOUTH MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3699 9509 3700 9553 3790 9552 3788 9507
3748 9508 3719 9506
TIME...MOT...LOC 1246Z 270DEG 53KT 3781 9576 3773 9567
3754 9555 3746 9559 3703 9603
HAIL...1.00IN
WIND...80MPH
$$
COOK4 follow-up statements
325
WWUS53 KICT 051254
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
754 AM CDT THU JUN 5 2014
KSC001-099-133-051345-
/O.CON.KICT.SV.W.0144.000000T0000Z-140605T1345Z/
NEOSHO KS-LABETTE KS-ALLEN KS-
754 AM CDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ALLEN...LABETTE AND NEOSHO COUNTIES UNTIL 845 AM CDT...
AT 751 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF YATES CENTER...TO THAYER...TO
INDEPENDENCE TO CANEY...AND MOVING EAST TO SOUTHEAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
CHANUTE...PARSONS...GALESBURG...HUMBOLDT...ERIE...ST. PAUL...MOUND
VALLEY...ALTAMONT...EDNA...OSWEGO...BARTLETT...CHETOPA...PARSONS TRI
CITY AIRPORT...PETROLIA...DENNIS...IOLA AIRPORT...SOUTH MOUND...
ANGOLA...STARK AND SAVONBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9509 3700 9553 3790 9552 3788 9507
3748 9508 3719 9506
TIME...MOT...LOC 1253Z 270DEG 53KT 3781 9563 3752 9545
3725 9563 3703 9590
HAIL...1.00IN
WIND...80MPH
$$
KLEINSASSER697
WWUS53 KICT 051313
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 AM CDT THU JUN 5 2014
KSC001-099-133-051345-
/O.CON.KICT.SV.W.0144.000000T0000Z-140605T1345Z/
NEOSHO KS-LABETTE KS-ALLEN KS-
813 AM CDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ALLEN...LABETTE AND NEOSHO COUNTIES UNTIL 845 AM CDT...
AT 812 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF HUMBOLDT TO 6 MILES SOUTHEAST OF
ST. PAUL TO ALTAMONT TO 6 MILES SOUTHEAST OF COFFEYVILLE...AND MOVING
EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
EDNA...OSWEGO...BARTLETT...CHETOPA...LABETTE...STARK...ELSMORE AND
SAVONBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9509 3700 9553 3790 9552 3788 9507
3748 9508 3719 9506
TIME...MOT...LOC 1314Z 270DEG 53KT 3775 9522 3745 9506
3719 9525 3698 9553
HAIL...<.75IN
WIND...70MPH
$$
COOK294
WWUS53 KICT 051332
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 AM CDT THU JUN 5 2014
KSC001-099-133-051345-
/O.CON.KICT.SV.W.0144.000000T0000Z-140605T1345Z/
NEOSHO KS-LABETTE KS-ALLEN KS-
832 AM CDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ALLEN...LABETTE AND NEOSHO COUNTIES UNTIL 845 AM CDT...
AT 830 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF HEPLER TO 15 MILES NORTHEAST OF
MCCUNE TO 9 MILES EAST OF OSWEGO TO 5 MILES SOUTH OF BARTLETT...AND
MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CHETOPA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
STRONG WINDS WILL CONTINUE ACROSS THE WARNED AREA BEHIND THE MAIN
LINE OF STORMS.
&&
LAT...LON 3699 9509 3700 9553 3790 9552 3788 9507
3748 9508 3719 9506
TIME...MOT...LOC 1331Z 270DEG 53KT 3775 9490 3745 9474
3719 9494 3698 9522
HAIL...<.75IN
WIND...70MPH
$$
COOK532
WWUS53 KICT 051338
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
838 AM CDT THU JUN 5 2014
KSC001-133-051348-
/O.CAN.KICT.SV.W.0144.000000T0000Z-140605T1345Z/
NEOSHO KS-ALLEN KS-
838 AM CDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALLEN AND NEOSHO
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3699 9509 3700 9553 3739 9551 3739 9508
3726 9506 3719 9507 3719 9506
TIME...MOT...LOC 1338Z 270DEG 53KT 3775 9477 3745 9461
3719 9481 3698 9509
$$
KSC099-051345-
/O.CON.KICT.SV.W.0144.000000T0000Z-140605T1345Z/
LABETTE KS-
838 AM CDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 845 AM CDT...
AT 835 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF HEPLER TO 20 MILES EAST OF
MCCUNE TO 14 MILES EAST OF OSWEGO TO 5 MILES SOUTHWEST OF CHETOPA...
AND MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9509 3700 9553 3739 9551 3739 9508
3726 9506 3719 9507 3719 9506
TIME...MOT...LOC 1338Z 270DEG 53KT 3775 9477 3745 9461
3719 9481 3698 9509
HAIL...<.75IN
WIND...70MPH
$$
COOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:46 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 5, 5:46 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 546 AM CDT THU JUN 5 2014 ...UPDATED FOR 12Z AVIATION DISCUSSION... .MESOSCALE DISCUSSION... ISSUED AT 514 AM CDT THU JUN 5 2014 SEVERAL CLUSTERS OF PROGRESSIVE WIND PRODUCING STORMS AND SOME WITH VERY LARGE HAIL...POSSIBLY WIND DRIVEN...CONTINUE TO AFFECT CENTRAL KANSAS. DESTRUCTIVE WINDS OF NEAR 75 MPH HAVE ALREADY BEEN REPORTED AS WELL AS UP TO BASEBALL SIZE HAIL. VERY HEAVY RAINFALL AND REPEAT STORM CORES WILL PRODUCE MINOR LOWLAND FLOODING AS WELL. THE SOUTHERN EDGE OF THIS COMPLEX STILL LOOKS TO AFFECT AT LEAST THE NORTHERN PART OF THE WICHITA METRO AREA AND PERHAPS A BIT FURTHER SOUTH OVER THE NEXT COUPLE OF HOURS. KED && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 246 AM CDT THU JUN 5 2014 PROGRESSIVE DERECHO DEVELOPING ACROSS FAR WESTERN KANSAS WHICH WILL IMPACT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS EARLY THIS MORNING. RADAR TRENDS SUGGEST THE HRRR AND RAP ARE TOO FAR NORTH WITH THE TRACK WHICH SUGGESTS IMPACT AS FAR SOUTH AS THE WICHITA METRO LOOKS REASONABLE WITH SOUTHERN EXTENT OF WATCH 226. DESTRUCTIVE WINDS IN EXCESS OF 75 MPH WINDS ARE EXPECTED WITH THE MESO/BOWING SEGMENT. WIND DRIVEN HAIL IS POSSIBLE...HOWEVER HAIL SIZE IS MORE LIKELY TO BE GOLF BALL OR LESS...THOUGH COULD STILL RESULT IN AREAS OF SIGNIFICANT DAMAGE IF COINCIDENT WITH SWATH OF STRONG WINDS. LOCALLY HEAVY RAINFALL COULD PRECEDE THE MAIN CONVECTIVE WIND STORM...ALONG THE WARM ADVECTION FEEDER ARM OF CONVECTION WHICH HAS DEVELOPED ACROSS CENTRAL KANSAS. THE MESOSCALE COMPLEX WILL MOVE QUICKLY INTO EAST CENTRAL AND SOUTHEAST KANSAS BY MID TO LATE MORNING. EXPECT SOME SUBSIDENCE IN THE WAKE OF THIS SYSTEM INTO THE AFTERNOON...MAINLY ACROSS CENTRAL KANSAS. LATEST SHORT TERM MODELS AND IMPLICATIONS OF THE MESOSCALE OUTFLOW LATER TODAY...SUGGEST THE BETTER CHANCES FOR CONVECTION THIS EVENING AND TONIGHT MAY RESIDE CLOSER TO THE OKLAHOMA BORDER OR INTO FAR NORTHERN OKLAHOMA. A MORE DISCERNIBLE SHORTWAVE ALOFT IS EXPECTED TO MOVE ACROSS THE CENTRAL PLAINS AGAIN ON FRIDAY NIGHT...WHICH SHOULD SUPPORT ANOTHER LARGER SCALE MESO-CONVECTIVE SYSTEM THAT WILL IMPACT MUCH OF THE FORECAST AREA WITH SEVERE WEATHER AND ALSO HEAVY RAINFALL. THE REMAINDER OF THE WEEKEND LOOKS VERY ACTIVE WITH EPISODAL SEVERE WEATHER AND HEAVY RAINFALL...THOUGH DAILY TRENDS ON PLACEMENT AND MODE WILL REMAIN SOMEWHAT CHALLENGING DUE TO MESOSCALE INFLUENCES IN THE PRECEDING 12 TO 24 HOURS. DARMOFAL .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 246 AM CDT THU JUN 5 2014 LITTLE IF ANY ADJUSTMENT TO THE OUTER PERIODS WITH THIS FORECAST UPDATE DUE TO HIGHER IMPACT AND FOCUS ON SHORT TERM WEATHER. KED && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 545 AM CDT THU JUN 5 2014 CLUSTER OF PROGRESSIVE SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO MOVE EAST-SOUTHEAST FROM CENTRAL INTO SOUTHEAST KANSAS THIS MORNING. SHOWERS AND STORMS MAY FESTER ACROSS SOUTHEAST KANSAS INTO MIDDAY HOWEVER THE SEVERE RISK WILL DIMINISH BY EARLY AFTERNOON. AREAS OF MVFR CIGS MAY PERSIST FOR A TIME IN THE WAKE OF THIS COMPLEX OF STORMS WITH VERY CHAOTIC AND VARIABLE WINDS. CHANCES FOR RENEWED CONVECTION IS POSSIBLE LATE TODAY OR INTO TONIGHT...THOUGH COVERAGE AND INTENSITY IS NOT EXPECTED TO BE AS GREAT. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 86 69 83 68 / 70 60 50 80 HUTCHINSON 84 67 82 67 / 80 60 40 80 NEWTON 82 67 81 66 / 90 60 40 80 ELDORADO 82 67 80 67 / 80 60 50 80 WINFIELD-KWLD 87 69 83 69 / 60 60 50 80 RUSSELL 82 64 82 65 / 80 40 30 70 GREAT BEND 83 65 82 65 / 80 60 40 80 SALINA 82 66 82 66 / 80 30 30 80 MCPHERSON 83 66 81 66 / 90 50 40 80 COFFEYVILLE 85 69 82 69 / 60 60 60 70 CHANUTE 81 68 81 67 / 70 60 50 70 IOLA 80 67 80 67 / 80 60 50 70 PARSONS-KPPF 84 68 82 68 / 70 60 60 70 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 5, 4:28 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 428 AM CDT THU JUN 5 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060845- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 428 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS EARLY THIS MORNING. THESE STORMS WILL BE CAPABLE OF DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND LARGE HAIL UP TO TENNIS BALL SIZE. WIND DRIVEN LARGE HAIL IS POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED...ESPECIALLY ALONG AND NORTH OF HIGHWAY 50 THIS MORNING. CHANCES FOR THUNDERSTORMS WILL CONTINUE LATER TODAY AND INTO TONIGHT. A RISK FOR SEVERE STORMS AND HEAVY RAINFALL WILL EXIST MAINLY ACROSS SOUTHEAST KANSAS AND NEAR THE OKLAHOMA BORDER IN SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AND THROUGH THE WEEKEND. THE BETTER LIKELIHOOD WILL BE DURING THE EVENING AND OVERNIGHT HOURS...WHEN COMPLEXES OF THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD ACROSS THE AREA. A RISK FOR SEVERE STORMS AND HEAVY RAINFALL WILL REMAIN IN THE FORECAST THROUGH AT LEAST SATURDAY NIGHT. CHECK LATER OUTLOOKS FOR MORE SPECIFIC DETAILS ON THE DAILY SEVERE WEATHER RISKS. CHANCES FOR THUNDERSTORMS WILL DECREASE BY EARLY NEXT WEEK BUT CONTINUE TO LINGER ACROSS MUCH OF THE AREA. IT IS TOO EARLY TO SPECULATE ON THE RISK FOR ORGANIZED SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED UNTIL MID-MORNING FOR LOCATIONS ALONG AND WEST OF A SALINA TO WICHITA LINE. SPOTTER ACTIVATION IS ALSO POSSIBLE LATER TODAY OR EARLY TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, Jun 5, 7:01 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
701 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HAIL BURDEN 37.31N 96.75W
06/05/2014 E0.88 INCH COWLEY KS TRAINED SPOTTER
&&
VJPLocal storm report, Jun 5, 7:06 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
706 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM HAIL 2 S HAYSVILLE 37.54N 97.35W
06/05/2014 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
&&
VJPLocal storm report, Jun 5, 7:10 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
710 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN HILLSBORO 38.35N 97.20W
06/05/2014 M2.53 INCH MARION KS CO-OP OBSERVER
0630 AM HEAVY RAIN MCPHERSON 38.37N 97.66W
06/05/2014 M2.62 INCH MCPHERSON KS CO-OP OBSERVER
&&
VJPLocal storm report, Jun 5, 7:16 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
716 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HEAVY RAIN 3 N LEON 37.74N 96.78W
06/05/2014 M1.25 INCH BUTLER KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS 1.25 INCHES OF RAIN IN 40
MINUTES.
0715 AM TSTM WND GST EUREKA 37.82N 96.29W
06/05/2014 E60.00 MPH GREENWOOD KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES WINDS OF 50 TO 60 MPH AND DIME
SIZED HAIL.
&&
VJPLocal storm report, Jun 5, 7:33 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
733 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM TSTM WND GST 10 W SEVERY 37.62N 96.41W
06/05/2014 E60 MPH GREENWOOD KS LAW ENFORCEMENT
&&
VJPLocal storm report, Jun 5, 7:38 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
738 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN 3 SE MCPHERSON 38.34N 97.62W
06/05/2014 M3.00 INCH MCPHERSON KS AMATEUR RADIO
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:47 PM CDT | Special Weather Statement | ICT | Labette | 58 min |
| Jun 5, 2:34 AM CDT | Special Weather Statement | ICT | Barton | 41 min |
| Jun 5, 3:15 AM CDT | Special Weather Statement | ICT | Barton | 45 min |
| Jun 5, 3:34 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 56 min |
| Jun 5, 3:40 AM CDT | Special Weather Statement | ICT | Russell | 50 min |
| Jun 5, 4:06 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 54 min |
| Jun 5, 4:15 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 60 min |
| Jun 5, 4:25 AM CDT | Areal Flood Warning | ICT | Barton | 5 hr |
| Jun 5, 4:51 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 54 min |
| Jun 5, 4:52 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 68 min |
| Jun 5, 4:59 AM CDT | Severe Thunderstorm Warning | ICT | Harvey | 61 min |
| Jun 5, 5:03 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 57 min |
| Jun 5, 5:04 AM CDT | Areal Flood Warning | ICT | Rice | 5 hr |
| Jun 5, 5:07 AM CDT | Areal Flood Warning | ICT | McPherson | 5 hr |
| Jun 5, 5:09 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 51 min |
| Jun 5, 5:31 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 59 min |
| Jun 5, 5:35 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 44 min |
| Jun 5, 5:40 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 62 min |
| Jun 5, 5:42 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 58 min |
| Jun 5, 5:47 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Rice | 18 min |
| Jun 5, 5:56 AM CDT | Severe Thunderstorm Warning | ICT | Marion, Reno | 47 min |
| Jun 5, 6:08 AM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Jun 5, 6:17 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 58 min |
| Jun 5, 6:19 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 56 min |
| Jun 5, 6:30 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 15 min |
| Jun 5, 6:45 AM CDT | High Wind Warning | ICT | Chase, Ellsworth, Lincoln, McPherson, Marion, Russell and 1 more | 3 hr |
| Jun 5, 6:46 AM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 27 min |
| Jun 5, 6:48 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 57 min |
| Jun 5, 7:12 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| Jun 5, 7:18 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson, Woodson | 57 min |
| Jun 5, 7:41 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 36 min |
| Jun 5, 7:59 AM CDT | Areal Flood Warning | ICT | Allen, Elk, Greenwood, Labette, Neosho, Wilson and 1 more | 5 hr |
| Jun 5, 8:09 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 28 min |
| Jun 5, 8:39 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 36 min |
| Jun 5, 9:44 AM CDT | Special Weather Statement | ICT | Wilson | 31 min |
| Jun 5, 12:47 PM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Wilson, Woodson | 5 hr |
| Jun 5, 3:32 PM CDT | River Flood Warning | ICT | Labette, Neosho | 39 hr |
| Jun 5, 3:32 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 57 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.